Thunderstorm Wind, Beadle
- When
- August 10, 7:20 PM CST
- Where
- Beadle County, Wessington
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.450, -98.683
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Aug 10, 2:08 PM CST, 5 hours 12 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 308 PM CDT THU AUG 10 2006 .DISCUSSION... CONVECTIVE CHANCES AT FOREFRONT FOR TONIGHT. WEAK WAVE WHICH WAS MOVING OUT OF THE CENTRAL ROCKIES DIFFICULT TO DISCERN ON WATER VAPOR...AND NOT MUCH REFLECTION OF A STRONG WAVE ON MID-UPPER LEVEL WINDS ON MERRIMAN PROFILER THROUGH 19Z. WITHOUT THIS...NOT A LOT TO GRAB ON TO FOR EVENING DEVELOPMENT. MUCH OF THE CWA APPEARS TO BE UNDER INFLUENCE OF MORE STABLE AIR BEHIND A COUPLE OF OUTFLOW BOUNDARIES FROM MORNING CONVECTION. MAINLY FLAT CU PERSISTING WITH HIGHER DEWPOINTS ACROSS MN/IA COUNTIES...AND ALSO ALONG WEAK CONVERGENT AREA JUST NORTH OF MISSOURI VALLEY. HOWEVER SECONDARY BOUNDARY VISIBLE ON 88D MOSAIC FROM KMBG TO KHON DROPPING SOUTHWEST THROUGH CENTRAL SOUTH DAKOTA...AND THINK BEST POTENTIAL FOR TSRA ACTIVITY ACROSS THE CWA WILL BE IN THE SOUTHWEST CWA LATER IN THE EVENING AS THIS ACTIVITY EXPANDS DOWN THIS BOUNDARY. WITH LACK OF UPPER LEVEL SUPPORT...AND MAIN LOW LEVEL BOUNDARY CUTTING OFF LOW LEVEL JET WELL SOUTH OF OUR AREA...THINK CHANCES OF CONVECTION WILL GRADUALLY DECREASE THROUGH THE OVERNIGHT HOURS. WILL REINTRODUCE AREAS OF FOG LATE TONIGHT WITH PERSISTENT LOW LEVEL EAST FLOW HOLDING HOLDING HIGH DEWPOINTS ACROSS MUCH OF THE AREA TONIGHT. FRIDAY SHOULD PROVE TO BE MUCH QUIETER AS UPPER LEVEL RIDGING SHOULD SUPPRESS ANY ACTIVITY. EASTERLY FLOW WILL BECOME MORE SOUTHEASTERLY THROUGHOUT THE DAY...WITH DEW POINTS LIKELY REMAINING IN THE MID AND UPPER 60S AT MOST SPOTS. SHOULD SEE CONVECTION DEVELOP NORTH OF THE AREA FRIDAY NIGHT AS LLJ INCREASES AND MOISTURE TRANSPORT VECTORS GO BONKERS ALONG ND/SD BORDER ALONG WITH NICE WAVE AND GREAT UPPER LEVEL SUPPORT. SATURDAY ALSO CONTINUES TO LOOK WARM AND HAVE INCREASED HIGHS A LITTLE AS CONFIDENCE IN A SLOWER FRONTAL MOVEMENT NOW A LITTLE HIGHER. ONLY FLY IN THE OINTMENT WOULD BE IF CONVECTION CAN DEVELOP DURING THE DAY...WHICH WOULD LIKELY TAKE A BOUNDARY COMING SOUTH FROM ND/SD BORDER CONVECTION. SO...WILL MAINTAIN LOWER POPS OVER FAR NORTH ON SATURDAY MORNING. DEFINITELY LOOKING AT A SEVERE THREAT ON SATURDAY WITH DECENT SHEAR AND INSTABILITY...ALTHOUGH JUST NORTH OF THE AREA LOOKS BETTER. HAVE MAINTAINED HIGHEST POPS ON SUNDAY AS POTENT UPPER LEVEL DYNAMICS MOVE ACROSS AT THIS TIME. WITH SLOWER FRONTAL MOVEMENT WILL AGAIN HAVE A SEVERE THREAT ON SUNDAY...AND HEAVY RAIN MAY ALSO PROVE TO CREATE SOME PROBLEMS. IN THE LATTER PERIODS(MON-THU)...NOT A LOT GOING ON AND NOT TOO MUCH DIFFERENCE FROM YESTERDAYS RUNS. FRONT ON SUNDAY MOVES SOUTH OF THE AREA BY MONDAY...POSSIBLY LINGERING SHOWERS IN NW IA MONDAY MORNING. OTHER THAN THIS...A NICE HIGH PRESSURE BUILDS INTO THE REGION...LIKELY TAKING DEW POINTS BACK INTO THE 50S FOR MOST LOCATIONS ON TUESDAY AND POSSIBLY WEDNESDAY. ADDED SMALL POPS FOR TUESDAY NIGHT OVER THE WEST AS ELEVATED MIXED LAYER WORKS INTO CENTRAL SD AND DECENT 800-850MB RETURN FLOW SETS UP. COULD ALSO ARGUE FOR SOME CHANCE ON WEDNESDAY NIGHT AS WELL...BUT WILL LEAVE OUT FOR NOW AS BETTER CHANCES APPEAR TO BE FARTHER NORTH. NO BIG CHANGES FROM GUIDANCE EXPECTED. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && HACKER/08
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1223 PM CDT THU AUG 10 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-111200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1223 PM CDT THU AUG 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL BECOME MORE LIKELY ACROSS SOUTH CENTRAL SOUTH DAKOTA AFTER 6 PM...WITH THE BEST CHANCE FOR ADDITIONAL THUNDERSTORMS OVERNIGHT MOVING SOUTHEAST ALONG THE MISSOURI RIVER VALLEY. SEVERE STORMS WILL BE POSSIBLE...PRIMARILY DURING THE EVENING WEST OF A LINE FROM WESSINGTON SPRINGS TO WAGNER SOUTH DAKOTA. AT THIS TIME THE MAIN THREAT APPEARS TO BE LARGE HAIL TO HALF DOLLAR SIZE...ALTHOUGH ISOLATED WIND GUSTS TO 60 MPH ARE ALSO POSSIBLE. HIGH RAINFALL RATES AND RELATIVELY SLOW MOVING STORMS...WILL ALSO BRING A HEAVY RAINFALL AND FLASH FLOODING THREAT TO AREAS FROM THE JAMES VALLEY THROUGH THE LOWER MISSOURI VALLEY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BECOME MORE WIDESPREAD ONCE AGAIN ON SUNDAY ALONG AND BEHIND A FRONTAL BOUNDARY SINKING ACROSS THE REGION. SOME TRAINING OF STORMS WILL BE POSSIBLE...WITH AN ABUNDANCE OF MOISTURE ALLOWING FOR AREAS OF HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 6 PM IN SOUTH CENTRAL SOUTH DAKOTA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 605 PM CDT THU AUG 10 2006 IAZ032-110000- IDA IA- 605 PM CDT THU AUG 10 2006 ...FUNNEL CLOUDS LATE THIS AFTERNOON AND EARLY EVENING... SHORTLY BEFORE 6 PM...LAW ENFORCEMENT FROM IDA COUNTY REPORTED A COUPLE OF FUNNEL CLOUDS 4 MILES SOUTH...AND 2 AND A HALF MILES WEST OF HOLSTEIN. IN ADDITION...THE IDA COUNTY EMERGENCY MANAGER REPORTED SOME FUNNEL CLOUDS NORTH OF BATTLE CREEK. ALL OF THIS ACTIVITY IS ASSOCIATED WITH A WEAK SURFACE BOUNDARY...AND WILL LIKELY LAST UNTIL CLOSE TO SUNSET WHEN THE DAYTIME HEATING BEGINS TO SUBSIDE. MANY TIMES...THESE KINDS OF FUNNELS DO NOT REACH THE GROUND. HOWEVER...SOME BRIEF TOUCHDOWNS HAVE BEEN REPORTED IN SAC AND CALHOUN COUNTIES RECENTLY. SO BRIEF TOUCHDOWNS CERTAINLY CANNOT BE RULED OUT AT THIS TIME. IF YOU FEEL THAT YOUR SAFETY IS AT RISK... PLEASE SEEK SHELTER IMMEDIATELY IN A REINFORCED STRUCTURE AS THESE SIGNATURES ARE VERY DIFFICULT TO DETECT ON RADAR. THIS SITUATION COULD DEVELOP WESTWARD INTO WOODBURY COUNTY. CONDITIONS WILL CONTINUE TO BE MONITORED CLOSELY FOR FUTURE STATEMENTS OR WARNINGS. MJF
SPECIAL WEATHER STATEMENT...CORRECTED TO INCLUDE WOODBURY CO NATIONAL WEATHER SERVICE SIOUX FALLS SD 606 PM CDT THU AUG 10 2006 IAZ031-032-110000- IDA IA-WOODBURY IA- 606 PM CDT THU AUG 10 2006 ...FUNNEL CLOUDS LATE THIS AFTERNOON AND EARLY EVENING... SHORTLY BEFORE 6 PM...LAW ENFORCEMENT FROM IDA COUNTY REPORTED A COUPLE OF FUNNEL CLOUDS 4 MILES SOUTH...AND 2 AND A HALF MILES WEST OF HOLSTEIN. IN ADDITION...THE IDA COUNTY EMERGENCY MANAGER REPORTED SOME FUNNEL CLOUDS NORTH OF BATTLE CREEK. ALL OF THIS ACTIVITY IS ASSOCIATED WITH A WEAK SURFACE BOUNDARY...AND WILL LIKELY LAST UNTIL CLOSE TO SUNSET WHEN THE DAYTIME HEATING BEGINS TO SUBSIDE. MANY TIMES...THESE KINDS OF FUNNELS DO NOT REACH THE GROUND. HOWEVER...SOME BRIEF TOUCHDOWNS HAVE BEEN REPORTED IN SAC AND CALHOUN COUNTIES RECENTLY. SO BRIEF TOUCHDOWNS CERTAINLY CANNOT BE RULED OUT AT THIS TIME. IF YOU FEEL THAT YOUR SAFETY IS AT RISK... PLEASE SEEK SHELTER IMMEDIATELY IN A REINFORCED STRUCTURE AS THESE SIGNATURES ARE VERY DIFFICULT TO DETECT ON RADAR. THIS SITUATION COULD DEVELOP WESTWARD INTO WOODBURY COUNTY. CONDITIONS WILL CONTINUE TO BE MONITORED CLOSELY FOR FUTURE STATEMENTS OR WARNINGS. MJF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 721 PM CDT THU AUG 10 2006 IAZ031-032-110120- IDA IA-WOODBURY IA- 721 PM CDT THU AUG 10 2006 ...FUNNEL CLOUDS POSSIBLE EARLY THIS EVENING... FUNNEL CLOUDS ARE STILL DEFINITELY POSSIBLE THROUGH SUNSET IN IDA AND WOODBURY COUNTIES. THERE IS A SURFACE BOUNDARY STATIONARY IN THAT AREA...AND COUPLED WITH THE DAYTIME HEATING HAS PRODUCED SOME FUNNEL CLOUDS AROUND 6 PM. MANY TIMES...THESE KINDS OF FUNNELS DO NOT REACH THE GROUND. HOWEVER...SOME BRIEF TOUCHDOWNS WERE REPORTED IN THE LATE AFTERNOON IN SAC AND CALHOUN COUNTIES. SO BRIEF TOUCHDOWNS CERTAINLY CANNOT BE RULED OUT AT THIS TIME. IF YOU FEEL THAT YOUR SAFETY IS AT RISK...PLEASE SEEK SHELTER IMMEDIATELY IN A REINFORCED STRUCTURE AS THESE SIGNATURES ARE VERY DIFFICULT TO DETECT ON RADAR. CONDITIONS WILL CONTINUE TO BE MONITORED CLOSELY FOR FUTURE STATEMENTS OR WARNINGS. MJF
The Aberdeen radar (KABR), 114 km away, was scanning. The volume nearest the first event began at 01:18 UTC.
2 thunderstorm wind. Local standard time, as filed.
Thunderstorm wind gusts to 60 mph were accompanied by pea size hail and over 2 inches of rain.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2006Every state in 2006This day in weather historyWarnings in South Dakota, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527921, 5527922.